On the α-nonbacktracking centrality for complex networks: existence and limit cases

Criado Herrero, Regino and Flores Álvarez, Julio and García González, Esther and García del Amo, Alejandro and Pérez, Ángel and Romance del Río, Miguel (2019). On the α-nonbacktracking centrality for complex networks: existence and limit cases. "Journal of Computational and Applied Mathematics", v. 350 ; pp. 35-45. ISSN 0377-0427. https://doi.org/10.1016/j.cam.2018.09.048.

Description

Title: On the α-nonbacktracking centrality for complex networks: existence and limit cases
Author/s:
  • Criado Herrero, Regino
  • Flores Álvarez, Julio
  • García González, Esther
  • García del Amo, Alejandro
  • Pérez, Ángel
  • Romance del Río, Miguel
Item Type: Article
Título de Revista/Publicación: Journal of Computational and Applied Mathematics
Date: 2019
ISSN: 0377-0427
Volume: 350
Subjects:
Freetext Keywords: Nonbacktracking centrality, Alpha-centrality, Perturbative analysis of matrices, Spectral analysis of complex networks
Faculty: E.T.S. de Ingenieros Informáticos (UPM)
Department: Otro
Creative Commons Licenses: Recognition - No derivative works - Non commercial

Full text

[img]
Preview
PDF - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (540kB) | Preview

Abstract

Nonbactracking centrality was introduced as an attempt to correct some deficiencies of eigenvector centrality. In this work the α-nonbacktracking centrality is introduced as an extension that interpolates between the nonbacktracking centrality of the edges of a directed network and the eigenvector centrality of the corresponding directed line graph. The existence of this new α-nonbacktracking centrality is proved in terms of the connectivity of the original network. We prove that the limit of the α-nonbacktracking centrality when α decreases to zero exists and is well defined. Moreover, it coincides with the nonbacktracking centrality when this measure is defined. With the same techniques we also prove the convergence of PageRank vectors to the eigenvector centrality vector when the damping factor tends to 1.

Funding Projects

TypeCodeAcronymLeaderTitle
Government of SpainMTM2014-59906UnspecifiedUniversidad Rey Juan CarlosAnálisis estructural de sistemas reales modelados como redes complejas utilizando técnicas espectrales y dinámica
Government of SpainMTM2014-52470-PUnspecifiedUniversidad de OviedoSistemas de Jordan y su aplicación al estudio de álgebras de LIE
Government of SpainMTM2017-84194-PUnspecifiedUniversidad Rey Juan CarlosSistemas de Jordan, álgebras de LIE y redes complejas

More information

Item ID: 67112
DC Identifier: https://oa.upm.es/67112/
OAI Identifier: oai:oa.upm.es:67112
DOI: 10.1016/j.cam.2018.09.048
Official URL: https://www.sciencedirect.com/journal/journal-of-computational-and-applied-mathematics/vol/350/suppl/C
Deposited by: Memoria Investigacion
Deposited on: 18 May 2021 08:00
Last Modified: 18 May 2021 08:00
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM